Alert archive / Nebraska / Flash Flood Warnings in 2010

Flash Flood Warning 19, NWS North Platte, NE

July 7, 2010Deuel County, Nebraska

NWS North Platte, NE issued this flash flood warning at Jul 7, 2010, 3:11 AM MDT for Deuel County, Nebraska. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2010, 3:11 AM MDT (09:11 UTC)
Expired
Jul 7, 2010, 7:57 AM MDT
In force
5 hr
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Flood severity
None

County Deuel County, NE

The radar

The Cheyenne radar (KCYS), 189 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 5:07 AM MDTFLASH FLOODChappell, NEDEPUTY FROM DEUEL COUNTY REPORTED PORTIONS OF HIGHWAY 385 NEAR CHAPPELL HAVE BEEN CLOSED DUE TO WATER OVER THE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 116 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 9.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2010-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 152 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2010-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
152 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
3141 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

671 
WGUS53 KLBF 070911
FFWLBF
NEC049-071200-
/O.NEW.KLBF.FF.W.0019.100707T0911Z-100707T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
311 AM MDT WED JUL 7 2010

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN DEUEL COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 600 AM MDT

* AT 309 AM MDT...OVER 3 INCHES OF RAIN FELL EARLIER OVER CHEYENNE 
COUNTY AND RUNOFF IS EXPECTED TO DRAIN INTO LODGEPOLE CREEK THROUGH 
THE EARLY MORNING HOURS. LODGEPOLE CREEK WILL CONTINUE TO RISE AND 
FLOODING IS LIKELY IN LOW LYING AREAS ALONG LODGEPOLE CREEK.  IF YOU 
LIVE ALONG LODGEPOLE CREEK PREPARE FOR RISING WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

&&

LAT...LON 4105 10262 4116 10262 4121 10261 4120 10233
      4100 10234 4099 10262 4100 10263 4104 10263

$$

POWER
2 follow-up statements
465 
WGUS53 KLBF 071154
FFWLBF
NEC049-071500-
/O.EXT.KLBF.FF.W.0019.000000T0000Z-100707T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
554 AM MDT WED JUL 7 2010

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  WESTERN DEUEL COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 900 AM MDT

* AT 548 AM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH   
FLOODING ACROSS THE WARNED AREA. PORTIONS OF HIGHWAY 385 NEAR 
CHAPPELL HAVE BEEN CLOSED DUE TO WATER ON THE ROAD. LODGEPOLE CREEK 
CONTINUES TO RISE DUE TO HEAVY RAIN RECEIVED LAST NIGHT OVER 
CHEYENNE COUNTY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CHAPPELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOOD WATERS ARE MOVING DOWN LODGEPOLE CREEK FROM LODGEPOLE TO 
CHAPPELL. IF YOU LIVE ALONG LODGEPOLE CREEK BE PREPARED FOR RAPIDLY 
RISING WATER.

&&

LAT...LON 4105 10262 4116 10262 4121 10261 4120 10233
      4100 10234 4099 10262 4100 10263 4104 10263

$$

POWER
195 
WGUS73 KLBF 071357
FFSLBF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
757 AM MDT WED JUL 7 2010

NEC049-071410-
/O.CAN.KLBF.FF.W.0019.000000T0000Z-100707T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DEUEL NE-
757 AM MDT WED JUL 7 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR WESTERN DEUEL
COUNTY IS CANCELLED...

HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE 
WARNED AREA WILL REMAIN HIGH WITH MINOR FLOODING EXPECTED TO 
CONTINUE ALONG LODGEPOLE CREEK. THEREFORE A SMALL STREAM FLOOD 
ADVISORY CONTINUES UNTIL 2 PM MDT FOR SOUTHWESTERN DEUEL COUNTY. IF 
FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF FLOODING WAS OBSERVED PLEASE RELAY YOUR REPORT TO LOCAL LAW
ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE.

&&

LAT...LON 4105 10262 4116 10262 4121 10261 4120 10233
      4100 10234 4099 10262 4100 10263 4104 10263

$$

ROBERG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 2:44 AM MDT, 27 minutes earlier.

Area forecast discussion, Jul 7, 2:44 AM MDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
344 AM CDT WED JUL 7 2010

.DISCUSSION...
FORECAST CHALLENGE TODAY IS POPS. MODELS ARE IN GOOD AGREEMENT AND
SLOWER MOVING THE H5 TROUGH EAST THROUGH THE PLAINS. THE SLOWER
MOVEMENT WILL PROLONG SHOWERS TODAY AND INTO THE EVENING.

AT 08Z THE RADAR MOSAIC SHOWED RAIN SHOWERS ACROSS THE SANDHILLS
WITH MAIN LINE OF THUNDERSTORMS FROM NORTH PLATTE SOUTH TOWARDS
MCCOOK. RAINFALL HAS BEEN ON THE ORDER OF ONE HALF TO THREE
QUARTERS INCH WITH STRONGER STORMS. CURRENTLY THE ONE HOUR PRECIP
GRAPHIC INDICATES OVER AN INCH HAS ALREADY FALLEN OVER SOUTHWEST
LINCOLN COUNTY. THE IMPACTS FROM HEAVY RAINFALL WILL DECREASE
THROUGH THE EARLY MORNING HOURS WITH ANOTHER DISTURBANCE TO MOVE
EAST THROUGH 12Z. OVERALL THE THREAT FOR HEAVY RAINFALL IS
DECREASING AND IS LIMITED OVER THE FLASH FLOOD WATCH AREA AS THE
COLD FRONT HAS PUSHED SOUTHEAST. WILL CARRY FFA WATCH FORWARD
UNTIL DISTURBANCE IS SOUTHEAST AROUND 12Z. EXTENSIVE MOISTURE
LINGERS WITH THE WATER VAPOR IMAGERY SHOWING A MOISTURE PLUME
ACROSS THE FORECAST AREA. THE NAM AND RUC TREND TOWARD DRYING
THINGS OUT INTO THE AFTERNOON WITH THE GREATEST INSTABILITY
GENERALLY SOUTH OF INTERSTATE 80 TODAY WITH THE MENTION OF THUNDER
DROPPED EXCEPT FOR THE SOUTHWEST. TEMPERATURES HAVE DROPPED INTO
THE 50S ACROSS THE WEST WITH LESS SPREAD AND WELL BELOW NORMAL
TEMPERATURES THIS AFTERNOON AS THE SURFACE HIGH BUILDS SOUTHEAST
AND BRINGS A DRIER AIRMASS ACROSS TONIGHT.

TONIGHT INTO THURSDAY SURFACE HIGH PRESSURE BUILDS SOUTH ACROSS
WESTERN NEBRASKA. HAVE SLOWED THE CLEARING AS INCREASING UPSLOPE
FLOW WILL CONTINUE TO DRAW MOISTURE WEST. TONIGHT CLOUDS SHOULD
STEADILY CLEAR THE NORTHWEST WITH THE TREND TO EXTEND SOUTH INTO
THURSDAY FOR MOSTLY SUNNY AND DRIER CONDITIONS THROUGH FRIDAY.
BY THE WEEKEND THE UPPER RIDGE FLATTENS OUT WITH A COLD FRONT TO DROP
SOUTH THROUGH THE PLAINS WITH THE CHANCE FOR STORMS TO RETURN
SUNDAY NIGHT.

.AVIATION...

TRW WITH HEAVY RAIN WILL CONTINUE TO MOVE EAST THROUGH THE KLBF TAF
SITE EARLY THIS MORNING WITH STRATUS BUILDING IN BEHIND THE LINE OF
STORMS EARLY THIS MORNING WITH MVFR CIGS. CIGS WILL LOWER INTO IFR
AROUND 12Z CIGS WILL GRADUALLY IMPROVE THROUGH THE MORNING WITH CIGS
RISING INTO MVFR CONDITIONS AFTER 18Z.

SIMILAR CONDITIONS AT KVTN WITH THE EXCEPTION OF TRW. ATMOSPHERE
OVER NORTHERN NEBRASKA STABILIZED AND RAINSHOWERS WILL CONTINUE
THROUGH THE MORNING. CIGS WILL LOWER INTO IFR BY 12Z THEN GRADUALLY
IMPROVE THROUGH THE MORNING INTO MVFR CONDITIONS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH UNTIL
NOON MDT TODAY FOR NEZ022-056>058.

&&

SHORT TERM/EXTENDED...KECK
AVIATION...POWER
Hazardous weather outlook, Jul 6, 9:07 PM MDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1007 PM CDT TUE JUL 6 2010

NEZ004>010-022>029-035>038-056>059-069>071-094-080315-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
1007 PM CDT TUE JUL 6 2010 /907 PM MDT TUE JUL 6 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

A COLD FRONT WILL CONTINUE TO MOVE SOUTHEAST ACROSS WESTERN AND
NORTH CENTRAL NEBRASKA OVERNIGHT. THERE REMAINS A SLIGHT CHANCE
FOR SEVERE THUNDERSTORM DEVELOPMENT AS THE FRONT MOVES SLOWLY
SOUTHEAST. IN ADDITION...THE THREAT FOR HEAVY RAINFALL WILL INCREASE ACROSS
THE FAR SOUTHWEST TONIGHT AS ALREADY SATURATED GROUNDS CAN LEAD
TO INCREASED RUNOFF THAT MAY RESULT IN FLASH FLOODING. A FLASH
FLOOD WATCH REMAINS IN EFFECT FOR DEUEL...GARDEN...KEITH AND
PERKINS COUNTY THROUGH WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE POTENTIAL FOR STORMS AND LOCALLY FLASH FLOODING CONTINUES
THROUGH THE DAYTIME HOURS ON WEDNESDAY. THUNDERSTORM RETURN TO
THE FORECAST ON SATURDAY AND SUNDAY AS A LOW PRESSURE SYSTEM
MOVES ONTO THE NORTHERN PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

KECK

In the hours before

Special weather statement, Jul 6, 11:37 PM MDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1237 AM CDT WED JUL 7 2010

NEZ058-059-069-070-070630-
CHASE NE-HAYES NE-LINCOLN NE-PERKINS NE-
1137 PM MDT TUE JUL 6 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHASE...NORTHWESTERN
HAYES...EASTERN PERKINS AND SOUTHWESTERN LINCOLN COUNTIES UNTIL 1230
AM MDT/130 AM CDT/...

AT 1137 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR IMPERIAL...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
GRAINTON AROUND 1225 AM MDT.
HIGHWAY 25 MILE MARKER 60 AND WALLACE AROUND 130 AM CDT.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

POWER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 6:12 PM MDTSevere Thunderstorm WarningLBFDeuel, Garden63 min
Jul 6, 6:34 PM MDTSevere Thunderstorm WarningLBFGarden56 min
Jul 6, 6:51 PM MDTSevere Thunderstorm WarningLBFDeuel, Garden39 min
Jul 6, 7:23 PM MDTFlash Flood WarningLBFCherry, Garden, Grant3 hr
Jul 6, 7:41 PM MDTSevere Thunderstorm WarningLBFCherry64 min
Jul 6, 9:45 PM MDTFlash Flood WarningLBFDeuel6 hr
Jul 7, 7:53 AM MDTAreal Flood AdvisoryLBFDeuel5 hr
Jul 7, 12:31 PM MDTAreal Flood WarningLBFDeuel30 hr

Nearby

Flash Flood Warnings in Nebraska, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.